Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/155098
Title: Analyticity, regularity, and generalized polynomial chaos approximation of stochastic, parametric parabolic two-scale partial differential equations
Authors: Hoang, Viet Ha
Keywords: Science::Mathematics
Issue Date: 2020
Source: Hoang, V. H. (2020). Analyticity, regularity, and generalized polynomial chaos approximation of stochastic, parametric parabolic two-scale partial differential equations. Acta Mathematica Vietnamica, 45(1), 217-247. https://dx.doi.org/10.1007/s40306-019-00345-2
Project: RG30/16
MOE2017-T2-2-144
Journal: Acta Mathematica Vietnamica
Abstract: We study two-scale parabolic partial differential equations whose coefficient is stochastic and depends linearly on a sequence of pairwise independent random variables which are uniformly distributed in a compact interval. We cast the problem into a deterministic two-scale parabolic problem which depends on a sequence of real parameters in a compact interval. Passing to the limit when the microscale tends to zero, using two-scale homogenization, we obtain the parametric two-scale homogenized problem. This problem contains the solution to the homogenized equation which describes the solution to the original two-scale parabolic problem macroscopically, and the corrector which encodes the microscopic information. The solution of this two-scale homogenized equation is represented as a generalized polynomial chaos (gpc) expansion according to a polynomial basis of the L2 space of the parameters. We use a semidiscrete Galerkin approximation which projects the solution into a space of parametric functions which contain a finite number of pre-chosen gpc modes. Analyticity of the solution of the two-scale homogenized equation with respect to the parameters is established. Under mild assumptions, we show the summability of the coefficients of the solution’s gpc expansion. From this, an explicit error estimate for the semidiscrete Galerkin approximation in terms of the number of the chosen gpc modes is derived when these gpc modes are chosen as the N best ones according to the norms of the gpc coefficients. Regularity of the gpc coefficients and summability of their norms in the regularity spaces are also established. Using the solution of the best N term semidiscrete Galerkin approximation, we derive an approximation for the solution of the original two-scale problem, with an explicit convergence rate in terms of the microscopic scale and the number of gpc modes in the Galerkin approximation.
URI: https://hdl.handle.net/10356/155098
ISSN: 0251-4184
DOI: 10.1007/s40306-019-00345-2
Rights: © 2019 Institute of Mathematics, Vietnam Academy of Science and Technology (VAST) and Springer Nature Singapore Pte Ltd. All rights reserved.
Fulltext Permission: none
Fulltext Availability: No Fulltext
Appears in Collections:SPMS Journal Articles

Page view(s)

22
Updated on May 20, 2022

Google ScholarTM

Check

Altmetric


Plumx

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.